Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Blacksburg, VA

February 6, 20254 counties in West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Feb 6, 2025, 9:19 PM EST for 4 counties in West Virginia; Giles County, Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2025, 9:19 PM EST (02:19 UTC)
Expired
Feb 7, 2025, 3:30 AM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Giles County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 11:00 PM ESTFLASH FLOOD1 S Alderson, WVHowell Street was closed due to flooding from the Greenbrier River.
Feb 6, 11:40 PM ESTFLASH FLOODBramwell, WVA rock retaining wall along Duhring Ave near Bramwell has collapsed due to excessive rainfall and is blocking the road.
Feb 7, 1:00 AM ESTFLASH FLOODTalcott, WVSeveral roads were closed from south of Alderson to Talcott and even to Hinton due to flooding from the Greenbrier River and its smaller tributaries.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WGUS51 KRNK 070219
FFWRNK
VAC071-WVC025-055-063-089-070830-
/O.NEW.KRNK.FF.W.0001.250207T0219Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
919 PM EST Thu Feb 6 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northeastern Giles County in southwestern Virginia...
  Southwestern Greenbrier County in southeastern West Virginia...
  Mercer County in southeastern West Virginia...
  Monroe County in southeastern West Virginia...
  Summers County in southeastern West Virginia...

* Until 330 AM EST Friday.

* At 919 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bluefield...                       Princeton...
  Hinton...                          Alderson...
  Athens...                          Peterstown...

This includes the following locations...
	Mercer County Airport.

This includes the following streams and drainages...
  Big Branch, Back Creek, Big Creek, Big Spring Branch, Bluestone 
  River, Blacklick Creek, Blue Lick Creek, Adair Run, Beech Run and 
  Beaver Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
      3774 8092 3778 8090 3782 8094 3787 8081
      3787 8075 3791 8078 3794 8073 3748 8037
      3723 8123 3734 8136 3742 8131 3742 8128
      3746 8131 3751 8121 3758 8120 3759 8109

FLASH FLOOD...RADAR INDICATED

$$

VFJ
3 follow-up statements
569 
WGUS71 KRNK 070352
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1052 PM EST Thu Feb 6 2025

WVC025-070402-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
1052 PM EST Thu Feb 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN GREENBRIER 
COUNTY...

Heavy rain will continue. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 300 AM EST for portions of 
northwest North Carolina, southwest Virginia, and southeast West 
Virginia.

&&

LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
      3774 8092 3777 8089 3782 8094 3787 8081
      3776 8067 3773 8066 3770 8054 3748 8037
      3723 8123 3734 8136 3742 8131 3742 8128
      3746 8131 3751 8121 3758 8120 3759 8109

$$

VAC071-WVC055-063-089-070830-
/O.CON.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Mercer WV-Monroe WV-Summers WV-
1052 PM EST Thu Feb 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FRIDAY FOR 
NORTHEASTERN GILES, MERCER, MONROE AND SUMMERS COUNTIES...

At 1052 PM EST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bluefield...                       Princeton...
Hinton...                          Alderson...
Athens...                          Peterstown...

This includes the following locations...
	Mercer County Airport.

This includes the following streams and drainages...
  Big Branch, Back Creek, Big Creek, Big Spring Branch, Blacklick 
  Creek, Blue Lick Creek, Adair Run, Bluestone River and Beaver 
  Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3761 8106 3764 8107 3771 8098 3768 8088
      3774 8092 3777 8089 3782 8094 3787 8081
      3776 8067 3773 8066 3770 8054 3748 8037
      3723 8123 3734 8136 3742 8131 3742 8128
      3746 8131 3751 8121 3758 8120 3759 8109

FLASH FLOOD...RADAR INDICATED

$$

VFJ
050 
WGUS71 KRNK 070614
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
114 AM EST Fri Feb 7 2025

VAC071-WVC063-070624-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Giles VA-Monroe WV-
114 AM EST Fri Feb 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GILES AND 
MONROE COUNTIES...

Flooding is no longer expected to pose a threat. Rain is coming to 
an end. Please continue to heed any road road closures.

A Flood Watch remains in effect until 300 AM EST for portions of 
northwest North Carolina, southwest Virginia, and southeast West 
Virginia.

&&

LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
      3769 8090 3767 8090 3768 8088 3766 8083
      3751 8087 3746 8091 3738 8107 3740 8120
      3742 8128 3745 8131 3747 8129 3751 8121
      3758 8120 3759 8109

$$

WVC055-089-070830-
/O.CON.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-Summers WV-
114 AM EST Fri Feb 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST EARLY THIS 
MORNING FOR NORTHERN MERCER AND SOUTHWESTERN SUMMERS COUNTIES...

At 114 AM EST, Around an inch of rain fell over northern Mercer 
County Thursday evening from thunderstorm downpours. This was in 
addition to rain from Thursday morning. Flooding impacts may 
continue, but no additional heavy rainfall is expected. Flash 
flooding may be ongoing within some of the steeper drainages from 
Mash Fork to Camp Creek. A significant rise may also occur along the 
Bluestone River, near Pipestem, and areas downstream toward the 
headwaters of Bluestone Lake.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Gauges reported.

IMPACT...Flash flooding of small creeks and streams, as well as
         other poor drainage and low-lying areas.

Some locations that may experience flash flooding include...
Camp Creek...Pipestem...and Dunns.

This includes the following streams and drainages...
  Brush Creek, Buffalo Creek, Big Branch, Bluestone River, Big 
  Creek, Camp Creek, Blacklick Creek, Bolars Fork and Beaver Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
      3769 8090 3767 8090 3768 8088 3766 8083
      3751 8087 3746 8091 3738 8107 3740 8120
      3742 8128 3745 8131 3747 8129 3751 8121
      3758 8120 3759 8109

FLASH FLOOD...GAUGE INDICATED

$$

PM
872 
WGUS71 KRNK 070835
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
335 AM EST Fri Feb 7 2025

WVC055-089-070845-
/O.EXP.KRNK.FF.W.0001.000000T0000Z-250207T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-Summers WV-
335 AM EST Fri Feb 7 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN MERCER AND 
SOUTHWESTERN SUMMERS COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed remaining road closures.

&&

LAT...LON 3761 8106 3764 8107 3770 8097 3771 8098
      3769 8090 3767 8090 3768 8088 3766 8083
      3751 8087 3746 8091 3738 8107 3740 8120
      3742 8128 3745 8131 3747 8129 3751 8121
      3758 8120 3759 8109

$$

AMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 7:54 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 6, 7:54 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
754 PM EST Thu Feb 6 2025

.SYNOPSIS...
Friday will offer a brief relief in the cloudy and rainy weather
before a series of storm systems start their way to the Mid-
Atlantic. Next week there is high confidence of multiple
opportunities for precipitation for the region but a lot of
uncertainty on the type of precipitation and their specific
impacts.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 730 PM EST Thursday...

Key Messages:

1) Showers. Slight chance of thunder tonight.

2) Breezy and dry Friday.

Surface front over the forecast area remains the focus for
scattered showers and a few thunderstorms. Primary threat for
storms is across the far western CWA, along and west of I-77.
Airmass to our southwest remains unstable with CAPES of 500-1000
j/kg over the upper TN and lower OH Valley. This is promoting
formation of thunderstorms along TN/KY border...the mean wind
transporting this activity into far western VA and southern WV.
HRRR forecasts suggest activity will cross the Appalachian
divide overnight, weakening with time per loss of daytime
heating and encountering stable air east of the mountains.
Storms entering the forecast area may contain some hail and
gusty winds, but not expecting widespread hazardous weather for
our County Warning Area.

A pressure gradient over the area will tighten to provide a
chance of gusty winds of 15-30 kts, especially in elevated
areas, for the next 24 hours. Passage of the front will bring
dry air to the region Friday...afternoon highs ranging from
the 40s/50s in the mountains to the lower 60s east of the Blue
Ridge. High pressure will permit for mostly sunny skies for the
region Friday afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 130 PM EST Thursday...

Key Messages:

1) Confidence is high for unsettled weather this weekend.

2) Most of the precipitation should be rain, but wintry
precipitation is possible along the Interstate 64 corridor.

High pressure will head offshore on Friday night as clouds increase.
A low pressure system should cross the central Plains on Saturday
with the warm front extending towards the Mid Atlantic. Rain should
increase in coverage during late Friday night into Saturday morning,
but temperatures near or below freezing across the Interstate 64
corridor will promote a wintry mix of snow, sleet, and freezing
rain. As temperatures increase above freezing in this corridor, the
precipitation should change to rain. Moisture will gradually
decrease east of the Blue Ridge by Saturday night, while upslope
rain showers persist to the west as a cold front approaches.

A cold front will cross the Mid Atlantic early Sunday morning.
Northwest winds could gust up to 40 mph along the higher elevations
after the frontal passage. Upslope rain showers may linger in the
mountains through Sunday morning, and there may be a few snow
flurries in western Greenbrier County as colder air arrives. The
moisture should diminish overall on Sunday afternoon as weak high
pressure passes to the north, but this high should wedge against the
eastern slopes of the Blue Ridge during Sunday night. Another low
pressure system will develop across the southern Plains, and the
warm front should stretch towards the Mid Atlantic to bring
increasing chances of precipitation.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 130 PM EST Thursday...

Key Messages:

1) Confidence is high for more unsettled weather through the week.

2) Wintry precipitation is possible each day, but considerable
uncertainty remains on the exact details.

Zonal flow aloft will remain in place over the eastern United States
on Monday, but this flow should shift towards the southwest as an
upper level trough develops over the Rocky Mountains. Moisture will
increase again to continue an unsettled weather pattern for the
remainder of the week. The models continue to struggle with timing
and placement of a baroclinic zone setting up somewhere across the
Mid Atlantic. Complicating the picture further will be temperatures
falling towards freezing at night and rising above freezing during
the day. Wintry precipitation may be possible each day, but there
remains a considerable amount of uncertainty.

The consensus for Monday is a morning wintry mix along and north of
Route 460 that transitions to an afternoon rain, while most
locations south of Route 460 should stay liquid. The frozen
precipitation types could advance further southward on Monday night
as a stronger area of high pressure tries to wedge against the
eastern slopes of the Blue Ridge. However, the frozen precipitation
types should retreat northward later on Tuesday before diving
southward again by Tuesday night. Eventually, temperatures could
trend milder on Wednesday and Thursday as the wedge gradually erodes
to push most of the precipitation types to liquid. With such a
prolonged period featuring chances of wet weather, the threat for
flooding will also increase during the week.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 745 PM EST Thursday...

Variable cloudiness is expected overnight as a cold front passes
across the region. Expecting scattered to numerous showers
during the overnight with potential for scattered thunderstorms
west of the Blue Ridge. High confidence for storms vcnty of BLF
with lower confidence for the remaining terminals. A period of
low level cloudiness is expected overnight, then clearing for
Friday, winds shifting to Northwest and increasing. All
terminals can expect wind gusts of 15 to 20 kts Friday, with
potential for LLWS vcnty of KLWB Friday morning.

.EXTENDED AVIATION OUTLOOK...

VFR conditions will be short lived. Front is expected to stall
just south of the area and remain nearly stationary through next
week. This feature will become the focus for waves of low
pressure to develop and move east along the front with several
opportunities for precipitation at all terminals. There is still
much uncertainty on the potential impacts and timing of these
storm systems in addition to precipitation types, but there is
high confidence that extended periods of sub-VFR will occur.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...CG
NEAR TERM...CG/PM
SHORT TERM...PW
LONG TERM...PW
AVIATION...PM
Hazardous weather outlook, Feb 6, 2:27 PM EST, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
227 PM EST Thu Feb 6 2025

NCZ001>004-018>020-VAZ007-009-010-012-013-015-016-WVZ042-071930-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Wythe-Pulaski-Grayson-Carroll-Mercer-
227 PM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for Excessive Rainfall and Severe
Thunderstorms through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ011-014-017>020-022>024-032>035-043>047-058-059-WVZ043-
044-507-508-071930-
Rockingham-Caswell-Giles-Montgomery-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
227 PM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 6, 3:47 PM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
347 PM EST Thu Feb 6 2025

NCZ001>003-VAZ015-016-062115-
Surry NC-Ashe NC-Alleghany NC-Grayson VA-Carroll VA-
347 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
ALLEGHANY...NORTHWESTERN SURRY AND NORTHEASTERN ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN CARROLL AND GRAYSON
COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX THROUGH 415
PM EST...

At 346 PM EST, Doppler radar was tracking a strong thunderstorm over
Volney, or near Mouth Of Wilson, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Galax...
Sparta...
Independence...
Fries...
Mouth Of Wilson...
Ennice...
and Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3671 8151 3671 8150 3676 8076 3644 8076
      3652 8153 3667 8154 3668 8153 3670 8153
      3670 8154
TIME...MOT...LOC 2046Z 270DEG 49KT 3661 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Feb 6, 5:48 PM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
548 PM EST Thu Feb 6 2025

VAZ007-062315-
Tazewell VA-
548 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
TAZEWELL COUNTY THROUGH 615 PM EST...

At 548 PM EST, Doppler radar was tracking a strong thunderstorm near
Glen Burke, or 9 miles northeast of Davenport, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Raven...
Glen Burke...
Jewell Ridge...
and Amonate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
      3724 8172 3720 8168 3721 8156 3724 8151
      3726 8150 3725 8148 3727 8146 3727 8143
      3706 8139 3704 8146 3703 8146 3703 8181
      3711 8189 3714 8190
TIME...MOT...LOC 2248Z 268DEG 42KT 3716 8198

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Feb 6, 7:10 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
710 PM EST Thu Feb 6 2025

VAZ011-WVZ042>044-070045-
Giles VA-Mercer WV-Summers WV-Monroe WV-
710 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN GILES...SOUTHWESTERN SUMMERS...MERCER AND SOUTHWESTERN
MONROE COUNTIES THROUGH 745 PM EST...

At 710 PM EST, Doppler radar was tracking a strong thunderstorm near
Northfork, or near Matoaka, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Athens...
Peterstown...
Matoaka...
and Camp Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
      3747 8128 3750 8126 3751 8121 3758 8119
      3760 8114 3759 8109 3761 8106 3764 8077
      3733 8075 3730 8132 3734 8136
TIME...MOT...LOC 0010Z 265DEG 46KT 3743 8136

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Feb 6, 7:45 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EST Thu Feb 6 2025

VAZ011-WVZ042>044-070115-
Giles VA-Mercer WV-Summers WV-Monroe WV-
745 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHERN GILES...SOUTH CENTRAL SUMMERS...MERCER AND SOUTHWESTERN
MONROE COUNTIES THROUGH 815 PM EST...

At 744 PM EST, Doppler radar was tracking a strong thunderstorm over
Kegley, or over Princeton, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Princeton...
Pearisburg...
Narrows...
Pembroke...
Athens...
Peterstown...
and Matoaka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3761 8058 3732 8052 3729 8098 3730 8098
      3728 8122 3745 8124
TIME...MOT...LOC 0044Z 261DEG 45KT 3740 8112

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Feb 6, 8:12 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
812 PM EST Thu Feb 6 2025

VAZ018-019-WVZ043-044-507-070145-
Craig VA-Alleghany VA-Summers WV-Eastern Greenbrier WV-Monroe WV-
812 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTH
CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...SOUTH CENTRAL
GREENBRIER...SOUTHEASTERN SUMMERS AND NORTHERN MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA THROUGH 845 PM EST...

At 812 PM EST, Doppler radar was tracking a strong thunderstorm over
Talcott, or 7 miles southwest of Alderson, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alleghany...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Alderson...
Union...
and Paint Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3752 8084 3770 8088 3784 8024 3757 8018
TIME...MOT...LOC 0112Z 259DEG 42KT 3764 8071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Feb 6, 8:53 PM EST, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
853 PM EST Thu Feb 6 2025

VAZ011-WVZ042>044-070230-
Giles VA-Mercer WV-Summers WV-Monroe WV-
853 PM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN GILES...SOUTHERN SUMMERS...NORTHEASTERN MERCER AND
MONROE COUNTIES THROUGH 930 PM EST...

At 853 PM EST, Doppler radar was tracking a strong thunderstorm over
Dunns, or near Pipestem, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Athens...
Peterstown...
Union...
Camp Creek...
Pipestem...
Buck...
and Flat Top.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3769 8050 3745 8043 3742 8048 3740 8047
      3740 8115 3759 8116 3760 8113 3759 8109
      3761 8106 3762 8107 3771 8059
TIME...MOT...LOC 0153Z 261DEG 45KT 3751 8103

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:10 PM ESTSpecial Weather StatementRNKMercer35 min
Feb 6, 7:45 PM ESTSpecial Weather StatementRNKMercer30 min
Feb 6, 8:12 PM ESTSpecial Weather StatementRNKMonroe, Summers33 min
Feb 6, 8:53 PM ESTSpecial Weather StatementRNKMercer, Monroe, Summers37 min
Feb 6, 9:07 PM ESTFlood WatchRNKGreenbrier, Mercer, Monroe, Summers6 hr
Feb 6, 10:24 PM ESTSpecial Weather StatementRNKMonroe36 min
Feb 6, 11:06 PM ESTAreal Flood WarningRNKGreenbrier12 hr
Feb 7, 12:23 AM ESTRiver Flood WarningRNKGreenbrier, Monroe, Summers16 hr
Feb 7, 3:34 AM ESTAreal Flood AdvisoryRNKMercer, Summers116 min
Feb 7, 1:59 PM ESTWinter Weather AdvisoryRNKGreenbrier23 hr
Feb 7, 2:05 PM ESTFlood WatchRNKGreenbrier, Mercer, Monroe, Summers37 hr
Feb 6, 10:31 PM ESTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick44 min
Feb 6, 11:10 PM ESTSpecial Weather StatementRNKHenry, Patrick35 min
Feb 6, 11:57 PM ESTSpecial Weather StatementRNKCity of Danville33 min
Feb 7, 12:27 AM ESTSpecial Weather StatementRNKHalifax, City of Danville33 min

Nearby

Flash Flood Warnings in West Virginia, 2025Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.